Nebraska, 2007

Hail in Nebraska, July 26, 2007

July 26, 2007 · NWS LBF · 1 event in 1 county or zone

An isolated cell developed and dropped nickel sized hail over Northwest Custer county during the evening of July 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

An isolated cell developed and dropped nickel sized hail over Northwest Custer county during the evening of July 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 26, 2:28 PM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 26, 2:28 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT THU JUL 26 2007

.SYNOPSIS...
COLD FRONT FROM CENTRAL MN TO SOUTHEAS CO. SOME ISOLATED WEAK
ECHOES ACROSS NEBRASKA...GENERALLY POST FRONTAL.

&&

.DISCUSSION...
NEAR TERM MODELS HAVING SOME TROUBLE WITH AREAS OF PRECIPITATION.
MODELS ARE ALSO HAVING TROUBLE WITH EXTENT OF FRONTAL PUSH TONIGHT
AND FRIDAY. GFS HANGING FRONT UP OVER SOUTHWEST NEBRASKA THROUGH
FRIDAY EVENING WHILE NAM WRF PUSHING SYSTEM WELL INTO NORTHWEST
KS. HAVE USED A BLEND OF MODELS FOR PRECIPITATION FORECAST.
TEMPERATURES FAIRLY COOL BEHIND THE FRONT. ADVERTISED UPPER
SUPPORT FROM LAST SEVERAL RUNS IS MUCH LESS THAN ANTICIPATED AND
PROGGED TO AFFECT THE FORECAST AREA ON FRIDAY. IT ALL DEPENDS ON
WHERE THE FRONT STALLS OUT. NOT MUCH CONFIDENCE IN THE FORECAST
AND CONTINUE WITH JUST CHANCE POPS TO SLIGHT CHANCE. HAVE GONE
WITH COOLER GUIDANCE FOR FRIDAY WITH GENERALLY LOW 80S. UPSLOPE
AND BOUNDARY LOCATION WILL HOLD SCHC POPS OVER SOUTHWEST ZONES
THROUGH SATURDAY NITE. H5 RIDGE REBOUNDING INTO SUNDAY WITH
TEMPERATURES INCREASING INTO THE LOW 90S AND THEN PREFRONTAL
RISING INTO THE MID 90S BY WEDNESDAY COOLING INTO THE U80S TO LOW
90S THU FRIDAY AND DRY.

&&

.AVIATION...
A COLD FRONT WILL CONTINUE TO SLOWLY PROGRESS ACROSS SOUTHERN
NEBRASKA INTO KANSAS OVERNIGHT. THIS WILL SPARK SCATTERED CONVECTION
WHICH COULD BE HAZARDOUS TO LIGHT AIRCRAFT DUE MAINLY TO STRONG
DOWNDRAFT WINDS AND HEAVY RAINFALL...HOWEVER HAIL IS POSSIBLE AS
WELL. THE HEAVY RAINFALL...AND LOWERING CEILING HEIGHTS FROM UPSLOPE
CONDITIONS BEHIND THE FRONT WILL LEAD TO AREAS OF MVFR CONDITIONS
WITH POSSIBLE IFR CONDITIONS ACROSS THE 264 AND 274 TWEB ROUTES BY
SUNRISE ON FRIDAY AS CIGS DIP BELOW 1000FT. IF CLOUDS FORM VSBYS
SHOULD REMAIN NEAR THE 3 MILE MARK OR ABOVE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

POWER/13
Hazardous weather outlook, Jul 26, 2:48 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT THU JUL 26 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-272100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
348 PM CDT THU JUL 26 2007 /248 PM MDT THU JUL 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING
AND OVERNIGHT AS A COLD FRONT MOVES ACROSS WESTERN NEBRASKA INTO
KANSAS. MOISTURE WILL POOL AHEAD AND BEHIND THE FRONT AND ALLOW
SOME OF THE SLOW MOVING STORMS TO PRODUCE VERY HEAVY RAINFALL.
MODERATE INSTABILITY...ESPECIALLY ACROSS NORTH CENTRAL
NEBRASKA...WILL LEAD TO A FEW STORMS POSSIBLY REACHING SEVERE
LIMITS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN
THREATS FROM THESE STORMS THIS EVENING. THE AREA OF MOST CONCERN
WILL BE ALONG AND EAST OF A NORTH PLATTE TO THEDFORD TO AINSWORTH
LINE THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY
RAINFALL WILL CONTINUE FRIDAY INTO SATURDAY. THE POTENTIAL FOR
EXCESSIVE RAINFALL COULD BEGIN TO INCREASE AS 1 TO PERHAPS 3
INCHES OF RAIN FALLS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

CDC/13

The radar

The North Platte radar (KLNX), 68 km away, was scanning. The volume nearest the first event began at 00:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Custer

When
July 26, 6:00 PM CST
Where
Custer County, 7 mi SW of Anselmo
Measured
0.88 in hail
Reported by
Public
Coordinates
41.548, -99.966

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45726.